MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507425MC |
| Medical Device Problem Codes |
Material Rupture (1546); Material Deformation (2976)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Post Operative Wound Infection (2446)
| Date of Event |
08/02/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 38-year-old caucasian female patient underwent a primary breast reconstruction with two 425cc mentor memorygel breast implants and experienced bilateral rupture and bilateral infection post-operatively.The patient had recent episodes of infection with pain and swelling (worse on the left) for which the patient had several rounds of antibiotics.As a result, the patient underwent bilateral explantation on (b)(6) 2024.This report is for the left side device.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture and infection.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 03, 2024, mentor received additional information regarding the patient.The patient mentioned that her initial surgery, she had a reported pacu event where she became unresponsive.She had extensive workup with no cardiac or stroke etiology found and unknown etiology.In regards to the infection, the patient had episodes of infection with pain and swelling, including having several round of antibiotics.A physical exam showed mostly tenderness but no significant worsening erythema or swelling.On september 09, 2024, mentor received additional information regarding the patient's diagnosis.It was reported in the patient's operative report that the breast prosthesis was intact.In addition, capsular contracture (baker grade unknown) was also reported.The breast implant appeared to be intact, however, it had significant distortion with folding within the contracted capsule.Coding in section h6 has been updated to reflect this additional information.The patient replace the breast prosthesis with a 425cc mentor memorygel breast implant (catalog number 3507425mc) with lot number 9901436.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 25, 2024, the mentor failure analysis lab has received the device for evaluation.On october 02, 2024, the evaluation for the device was completed.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the sm mod classic gel, 425cc returned device.In addition, both dimensional measurements were found within manufacturing specifications.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.The event described could not be confirmed as the breast implant was returned without detectable distortion.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.Infection, manifested by swelling, tenderness, pain, and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).